MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-120
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon wants this size six std summit duofix measured and reported back to him if it was within tolerances.He broached to a size six but when he went to implant the stem it was 5 mm proud.He then tried to use threaded inserter and it cross threaded.Had to use a clamp on style also hammer which damaged the taper.A second size six standard was then opened after re broaching.It was implanted with out further problems.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3 and h6 (clinical and impact code).
 
Event or Problem Description
Additional information was received stating that no adverse events occurred.Patient is doing well i was told.Surgeon does want to know if that implant was within size tolerances.Only one stem inserted was damaged trying to remove the stem.The taper was damaged because a clamp on slap hammer was used to remove the stem.
 
Event or Problem Description
Additional information received indicated that there was a ten-minute surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> examination of the returned stem is unable to determine a root cause for the problem experienced.Related dimensional inspection finds no discrepancy from drawing requirements.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot
=
> a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review
=
> a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H10 additional narrative: added: b5 corrected: h3, h6 (clinical and impact codes), h8.

Brand Name
SUMMIT DUOFIX TAP SZ6 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10975608
Report Number1818910-2020-26558
Device Sequence Number4330231
Product Code LPH
UDI-Device Identifier10603295059479
UDI-Public10603295059479
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-02-120
Device Catalogue Number157002120
Device Lot Number9587069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/16/2020
01/12/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/21/2020
01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR